Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 101, NWS Little Rock, AR

May 16, 2025Monroe County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 16, 2025, 10:43 PM CDT for Monroe County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2025, 10:43 PM CDT (03:43 UTC)
Expired
May 16, 2025, 10:56 PM CDT
In force
13 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Monroe County, AR

The radar

The Little Rock radar (KLZK), 100 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 6:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2679 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
3.7
Supercell composite
19.5

Open this sounding in Storm Lab

The text

As transmitted.

553 
WFUS54 KLZK 170343
TORLZK
ARC095-170415-
/O.NEW.KLZK.TO.W.0101.250517T0343Z-250517T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1043 PM CDT Fri May 16 2025

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Central Monroe County in eastern Arkansas...

* Until 1115 PM CDT.

* At 1043 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Clarendon, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Pine City...                      Holly Grove...
  Louisiana Purchase State Park...  Monroe...
  Blackton...                       Duncan...
  Clarendon...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3459 9132 3466 9137 3479 9110 3474 9110
      3473 9105 3458 9105
TIME...MOT...LOC 0343Z 259DEG 35KT 3463 9130 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

67
2 follow-up statements
587 
WWUS54 KLZK 170350 RRA
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1050 PM CDT Fri May 16 2025

ARC095-170415-
/O.CON.KLZK.TO.W.0101.000000T0000Z-250517T0415Z/
Monroe AR-
1050 PM CDT Fri May 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EAST
CENTRAL MONROE COUNTY...

At 1050 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Holly Grove, or 7 miles southeast of Clarendon,
moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Louisiana Purchase State Park...  Pine City...
Blackton...                       Duncan...
Holly Grove...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3459 9127 3465 9125 3473 9105 3458 9105
TIME...MOT...LOC 0350Z 265DEG 35KT 3462 9121 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

67
877 
WWUS54 KLZK 170356 RRA
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1056 PM CDT Fri May 16 2025

ARC095-170406-
/O.CAN.KLZK.TO.W.0101.000000T0000Z-250517T0415Z/
Monroe AR-
1056 PM CDT Fri May 16 2025

...THE TORNADO WARNING FOR EAST CENTRAL MONROE COUNTY IS CANCELLED...

The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for eastern
Arkansas.

Remember, a Severe Thunderstorm Warning still remains in effect.

LAT...LON 3459 9127 3465 9125 3473 9105 3458 9105
TIME...MOT...LOC 0354Z 259DEG 35KT 3463 9114 

$$

67

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 16, 6:14 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 16, 6:14 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
614 PM CDT Fri May 16 2025

...New AVIATION...

.SHORT TERM...
(This evening through Saturday night)
Issued at 318 PM CDT Fri May 16 2025

Latest data from KLZK radar indicate that the isolated, yet very
well organized storms that affected north central portions of the
forecast area have dissipated or moved out of the forecast area.

Very unstable conditions exist area wide, with MLCape values of >=
3500 j/kg noted. Moderate effective shear, along with the
pronounced instability, are sufficient to support well defined
supercellular convection.

18z KLZK upper air sounding indicates a strong capping inversion
around 850 mb. This feature has strengthened substantially since
12z.

Recent CAM guidance suggests forcing along a weak cold frontal
boundary approaching western parts of the state during the late
afternoon and evening hours will be sufficient to overcome the
convective inhibition. The resulting convective activity would then
spread eastward. Southwesterly surface flow indicates that the
overall tornadic potential may be low with this activity.

On Saturday, moderately unstable conditions will develop during the
afternoon hours. The previously mentioned surface boundary will be
in the vicinity to promote strong convection during the afternoon
and evening hours.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 318 PM CDT Fri May 16 2025

Unsettled conditions will prevail until late Tuesday, when a strong
cold front moves southeast through the mid south. Dry and relatively
cooler conditions are expected during the second half of this
forecast period.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Fri May 16 2025

CAM guidance has had some difficulty in recent runs regarding
strength of convective inhibition across the forecast area. Still
expected some southward increase in convective coverage through
08z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     64  89  65  84 /  30  10  60  60
Camden AR         67  90  68  89 /  70  30  50  20
Harrison AR       58  84  61  81 /   0   0  60  60
Hot Springs AR    64  90  68  87 /  40  20  50  40
Little Rock   AR  67  91  69  87 /  60  10  50  50
Monticello AR     71  92  71  90 /  70  10  40  30
Mount Ida AR      63  90  67  86 /  20  30  50  30
Mountain Home AR  58  84  61  81 /   0   0  60  70
Newport AR        64  89  68  85 /  50   0  60  60
Pine Bluff AR     67  91  70  89 /  70  10  50  30
Russellville AR   62  90  67  85 /  20  10  50  50
Searcy AR         64  90  68  85 /  50  10  60  50
Stuttgart AR      69  90  71  86 /  70  10  50  40

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, May 16, 8:40 AM CDT, 14 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
840 AM CDT Fri May 16 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-171000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
840 AM CDT Fri May 16 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

More showers and thunderstorms will develop late this morning
through this afternoon and evening. Severe weather will be possible
with this activity across much of the state. However...the best
potential for seeing severe thunderstorms will be across the
northeast third of the area. Very large hail up to or greater than
baseball size...and damaging winds possibly in excess of 70 mph will
be the main threats. A few tornadoes will also be
possible...especially across northeast Arkansas. While widespread
heavy rainfall isn't expected...locally heavy rainfall could result
in some flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

More severe weather will be possible on Saturday as activity from
Oklahoma and Texas moves into southwestern sections of the state
Saturday afternoon/evening. Very large hail and some damaging
winds will be the primary threats expected with the strongest
thunderstorms. Locally heavy rainfall will also be possible.

The potential for organized severe weather does decrease for
Sunday into Monday...but thunderstorms will remain possible. A few
thunderstorms could be strong to severe as well on Sunday and
Monday. However...the potential for more organized severe weather
looks to return for Tuesday as a new stronger storm system moves
across the region.

.Spotter Information Statement...

Spotter activation may be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

55/mid shift

In the hours before

Special weather statement, May 16, 9:11 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
911 PM CDT Fri May 16 2025

ARZ032-043>045-170245-
Pulaski AR-Lonoke AR-Saline AR-Faulkner AR-
911 PM CDT Fri May 16 2025

...Strong thunderstorms will impact portions of west central Lonoke,
southwestern Faulkner, northeastern Saline and Pulaski Counties
through 945 PM CDT
...

At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roland in Pulaski County to near Williams
Junction. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Park Hill...                      Otter Creek...
Parnell...                        Natural Steps...
Palarm...                         North Little Rock...
Mayflower...                      Gravel Ridge...
Quapaw Quarter...                 Hillcrest Neighborhood...
Jacksonville...                   Olmstead...
Roland in Pulaski County...       Macon...
The Heights...                    Protho Junction...
North Little Rock Airport...      Rose City...
Baseline...                       Lakewood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CDT for central
Arkansas.

&&

LAT...LON 3490 9193 3460 9241 3482 9278 3484 9275
      3483 9274 3484 9274 3494 9258 3494 9255
      3495 9254 3496 9255 3502 9245
TIME...MOT...LOC 0211Z 290DEG 26KT 3495 9250 3483 9273

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

67
Local storm report, May 16, 9:45 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
945 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     Hail             1 NE Morgan             34.89N 92.36W
05/16/2025  E1.00 Inch       Pulaski            AR   Public

&&
Local storm report, May 16, 9:50 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
950 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Hail             2 SW Lake Desoto        34.66N 93.03W
05/16/2025  E2.00 Inch       Garland            AR   Public

&&
Local storm report, May 16, 9:58 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
958 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     Hail             1 E Lake Cortez         34.68N 92.95W
05/16/2025  E1.00 Inch       Saline             AR   Public

&&
Special weather statement, May 16, 10:25 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1025 PM CDT Fri May 16 2025

ARZ043>045-055-170400-
Pulaski AR-Grant AR-Lonoke AR-Saline AR-
1025 PM CDT Fri May 16 2025

...Strong thunderstorms will impact portions of west central Lonoke,
northern Grant, southeastern Saline and southeastern Pulaski Counties
through 1100 PM CDT
...

At 1024 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Southwest Little Rock to near Haskell. Movement
was east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alexander...                      Otter Creek...
Higgins...                        College Station...
Southwest Little Rock...          Bauxite...
Ironton...                        Quapaw Quarter...
Vimy Ridge...                     Estes...
Woodson...                        Parkers-Iron Springs...
War Memorial Stadium...           Bevis Corner...
Bryant...                         Hensley...
Sardis...                         East End...
Willow Beach...                   Toltec...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CDT for central
Arkansas.

&&

LAT...LON 3476 9180 3447 9225 3454 9275 3475 9239
TIME...MOT...LOC 0324Z 270DEG 33KT 3468 9239 3455 9263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

67
Local storm report, May 16, 10:39 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1039 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     Hail             Rockwell                34.46N 93.14W
05/16/2025  M0.75 Inch       Garland            AR   Public

&&

JCG

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:07 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell38 min
May 16, 7:11 PM CDTTornado WarningLZKRandolph19 min
May 16, 7:13 PM CDTSevere Thunderstorm WarningLZKLogan, Perry, Scott, Yell47 min
May 16, 7:18 PM CDTSpecial Weather StatementLZKCleburne27 min
May 16, 7:24 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Lawrence, Randolph, Sharp66 min
May 16, 7:44 PM CDTSpecial Weather StatementLZKIndependence31 min
May 16, 7:57 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pulaski, Saline, Yell25 min
May 16, 8:09 PM CDTSpecial Weather StatementLZKMontgomery36 min
May 16, 8:19 PM CDTSpecial Weather StatementLZKCleburne26 min
May 16, 8:23 PM CDTSevere Thunderstorm WarningLZKLawrence, Randolph29 min
May 16, 8:26 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline49 min
May 16, 8:41 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Scott, Yell49 min
May 16, 9:11 PM CDTSpecial Weather StatementLZKPulaski34 min
May 16, 9:20 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk40 min
May 16, 9:25 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline50 min
May 16, 9:34 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, Pulaski37 min
May 16, 9:53 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery52 min
May 16, 10:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie43 min
May 16, 10:25 PM CDTSpecial Weather StatementLZKLonoke35 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningLZKArkansas, Grant, Jefferson, Lincoln50 min
May 16, 10:41 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie34 min
May 16, 10:56 PM CDTSpecial Weather StatementLZKGrant34 min
May 16, 11:08 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKArkansas, Monroe37 min
May 16, 11:14 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Saline46 min
May 16, 11:23 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln, Monroe41 min
May 16, 11:39 PM CDTTornado WarningLZKArkansas, Monroe15 min
May 16, 11:55 PM CDTSpecial Weather StatementLZKJefferson35 min
May 17, 12:05 AM CDTSpecial Weather StatementLZKLincoln25 min
May 17, 12:15 AM CDTSpecial Weather StatementLZKLincoln30 min
May 17, 12:32 AM CDTSpecial Weather StatementLZKDesha28 min
May 17, 12:45 AM CDTSpecial Weather StatementLZKDesha45 min
May 17, 12:55 AM CDTSpecial Weather StatementLZKDesha35 min
May 17, 1:46 AM CDTSpecial Weather StatementLZKLincoln29 min
May 17, 3:30 AM CDTSpecial Weather StatementLZKCalhoun, Drew30 min
May 17, 4:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKBradley46 min

Nearby

Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.